Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Nonstandard solvability for linear operators between sections of vector bundles

Author: Hiroshi Akiyama
Journal: Proc. Amer. Math. Soc. 128 (2000), 2129-2135
MSC (1991): Primary 46S20, 03H05, 35D05, 47B38; Secondary 46F10, 47A50, 58G99.
Published electronically: February 23, 2000
MathSciNet review: 1653401
Full-text PDF

Abstract | References | Similar Articles | Additional Information


Given a certain kind of linear operator $A$ (possibly a differential operator or a properly supported pseudodifferential operator) between sections of Hermitian vector bundles over a Riemannian manifold, a necessary and sufficient condition is obtained for the operator $A$ to be solvable in a class of nonstandard sections in a generalized sense of weak solutions. The existence of a fundamental-solution-like internal section is established in the solvable case.

References [Enhancements On Off] (What's this?)

  • 1. H. Akiyama, Nonstandard representations of generalized sections of vector bundles, Osaka J. Math., 32 (1995), 817-822. MR 97a:46113
  • 2. V. Guillemin and S. Sternberg, Geometric Asymptotics, rev. ed., Mathematical surveys and monographs No. 14, Amer. Math. Soc., Providence, R.I., 1990. MR 58:24404
  • 3. A. E. Hurd and P. A. Loeb, An Introduction to Nonstandard Real Analysis, Academic Press, New York, 1985. MR 87d:03184
  • 4. T. Lindstr${\phi}$m, An invitation to nonstandard analysis, in ``Nonstandard Analysis and its Applications'' (N. Cutland, ed.), London Math. Soc. Student Texts 10, Cambridge Univ. Press, 1988, pp. 1-105. MR 89m:03060
  • 5. S. Sternberg, Lectures on Differential Geometry, 2nd ed., Chelsea, New York, 1983. MR 33:1797; MR 88f:58001
  • 6. T. Todorov, An existence result for a class of partial differential equations with smooth coefficients, in ``Advances in Analysis, Probability and Mathematical Physics: Contributions of Nonstandard Analysis'' (S. Albeverio, W. A. J. Luxemburg, M. P. H. Wolff, eds.), Math. Appl. Vol. 314, Kluwer Acad. Publ., Dordrecht, 1995, pp. 107-121. MR 96m:35005
  • 7. T. Todorov, An existence result for linear partial differenial equations with $C^{\infty}$ coefficients in an algebra of generalized functions, Trans. Amer. Math. Soc., 348 (1996), 673-689. MR 96m:35004

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46S20, 03H05, 35D05, 47B38, 46F10, 47A50, 58G99.

Retrieve articles in all journals with MSC (1991): 46S20, 03H05, 35D05, 47B38, 46F10, 47A50, 58G99.

Additional Information

Hiroshi Akiyama
Affiliation: Department of Applied Mathematics, Faculty of Engineering, Shizuoka University, Hamamatsu 432-8561, Japan

Keywords: Nonstandard analysis, nonstandard extension, transfer principle, saturation principle, hyperfinite-dimensional internal vector space, Hermitian vector bundle, generalized section
Received by editor(s): March 30, 1998
Received by editor(s) in revised form: September 4, 1998
Published electronically: February 23, 2000
Communicated by: Carl G. Jockusch, Jr.
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society